MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO STENT PER 30MM 4.0MM LARGE; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO STENT PER 30MM 4.0MM LARGE; CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/1997
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was identified during a recent clinical evaluation review/literature search of this device.The device is a palmaz stent and catalog number is available but the lot number is not available.The article was published in 1994 and no additional information is available.The device remains implanted and is not available for evaluation.A copy of the publication is attached to this report.The citation is as follows: prischl, f.C., weber, t., lenglinger, f., kirchgatterer, a., wallner, m., & kramar, r.(1997).Conservative management of late palmaz stent embolization to the pulmonary artery--a complication after pta with stent implantation of a fistula-draining right subclavian vein stenosis.Nephrology, dialysis, transplantation : official publication of the european dialysis and transplant association - european renal association, 12(9), 1994¿1996.Https://doi.Org/10.1093/ndt/12.9.1996.As reported in the literature article by prischl, f.C., weber, t., lenglinger, f., kirchgatterer, a., wallner, m., & kramar, r.(1997).Conservative management of late palmaz stent embolization to the pulmonary artery--a complication after pta with stent implantation of a fistula-draining right subclavian vein stenosis.Nephrology, dialysis, transplantation : official publication of the european dialysis and transplant association - european renal association, 12(9), 1994¿1996.Https://doi.Org/10.1093/ndt/12.9.1994, six weeks after implantation of a palmaz p308 8-12mm stent, the stent embolized to the pulmonary artery (pa).The procedure was a percutaneous transluminal angioplasty (pta) of a right subclavian vein stenosis.Approximately 46 days after implantation, the patient reported discomfort and chest pain for the past 3 days.A chest xray revealed the palmaz stent had embolized from the right subclavian vein to the left lower pa.Perfusion scans showed no signs of pulmonary embolism (pe) or occlusion of the pa.Patient was treated with a conservative approach instead of surgery.The patient was dialyzed as usual, including therapeutic anticoagulation.Heparin was continued after haemodialysis at a dose to achieve a doubling of the partial thromboplastin time.Four days later oral anti coagulation with phenprocoumon was started and the patient was discharged from the hospital as soon as the continuous heparin infusion could be terminated.Repeat chest x-ray was performed four months after implantation and the migrated stent remained in stable position.Six months after stent embolization the patient is doing well without any evidence of pulmonary circulation problems.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿stent migration¿ and ¿ chest pain¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a phr could not be completed.It is possible the stent was not adequately expanded to fit the vessel, resulting in stent migration.The source of the chest pain can not be determined but may be associated with migration of the stent.According to the potential complications in the safety information in the instructions for use ¿potential complications associated with peripheral artery and transhepatic biliary stent implantation may include, but are not limited to, the following: stent migration/embolization.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the balloon catheter label.¿ according to the directions for use, which is not intended as a mitigation of risk ¿using an inflation device, steadily inflate the balloon under fluoroscopy to the nominal pressure recommended on the balloon catheter label.Expand the diameter of the stent to the diameter of the reference vessel.¿ the information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported in the literature article by prischl, f.C., weber, t., lenglinger, f., kirchgatterer, a., wallner, m., & kramar, r.(1997).Conservative management of late palmaz stent embolization to the pulmonary artery--a complication after pta with stent implantation of a fistula-draining right subclavian vein stenosis.Nephrology, dialysis, transplantation : official publication of the european dialysis and transplant association - european renal association, 12(9), 1994¿1996.Https://doi.Org/10.1093/ndt/12.9.1994, six weeks after implantation of a palmaz p308 8-12mm stent, the stent embolized to the pulmonary artery (pa).The procedure was a percutaneous transluminal angioplasty (pta) of a right subclavian vein stenosis.Approximately 46 days after implantation, the patient reported discomfort and chest pain for the past 3 days.A chest xray revealed the palmaz stent had embolized from the right subclavian vein to the left lower pa.Perfusion scans showed no signs of pulmonary embolism (pe) or occlusion of the pa.Patient was treated with a conservative approach instead of surgery.The patient was dialyzed as usual, including therapeutic anticoagulation.Heparin was continued after haemodialysis at a dose to achieve a doubling of the partial thromboplastin time.Four days later oral anti coagulation with phenprocoumon was started and the patient was discharged from the hospital as soon as the continuous heparin infusion could be terminated.Repeat chest x-ray was performed four months after implantation and the migrated stent remained in stable position.Six months after stent embolization the patient is doing well without any evidence of pulmonary circulation problems.

Brand Name
STENT PER 30MM 4.0MM LARGE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico FL 11000
MX  11000
MDR Report Key12160575
Report Number9616099-2021-04704
Device Sequence Number20037912
Product Code FGE
UDI-Device Identifier20705032057292
UDI-Public20705032057292
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K911581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberP308
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age62 YR